Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fractional powers of the algebraic sum of normal operators

Author: Toka Diagana
Journal: Proc. Amer. Math. Soc. 134 (2006), 1777-1782
MSC (2000): Primary 47B44, 47B25, 47B15
Published electronically: December 15, 2005
MathSciNet review: 2207493
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main concern in this paper is to give sufficient conditions such that if $ A, B$ are unbounded normal operators on a (complex) Hilbert space $ \mathbb{H}$, then for each $ \alpha \in (0 , 1)$, the domain $ D((\overline{A+B})^{\alpha})$ equals $ D(A^{\alpha}) \cap D(B^{\alpha})$. It is then verified that such a result can be applied to characterize the domains of fractional powers of a large class of the Hamiltonians with singular potentials arising in quantum mechanics through the study of the Schrödinger equation.

References [Enhancements On Off] (What's this?)

  • 1. A. de Bivar-Weinholtz and M. L. Lapidus, Product Formula for Resolvents of Normal Operator and the Modified Feynman Integral. Proc. Amer. Math. Soc. 110 (1990), no. 2, 449-460. MR 1013964 (91f:47052)
  • 2. H. Brézis and T. Kato, Remarks on the Schrödinger Operator with Singular Complex Potentials, J. Math. Pures Appl. 58 (1979), 137-151. MR 0539217 (80i:35135)
  • 3. T. Diagana, Sommes d'opérateurs et conjecture de Kato-McIntosh, C. R. Acad. Sci. Paris, t. 330, Série I (2000), 461-464. MR 1756959 (2001f:47058)
  • 4. T. Diagana, Variational Sum and Kato's Conjecture, J. Convex Anal. 9 (2002), no. 1, 291-294. MR 1917402 (2003e:47089)
  • 5. T. Diagana, Quelques remarques sur l'opérateur de Schrodinger avec un potentiel complexe singulier particulier. Bull. Belgian. Math. Soc. 9 (2002), 293-298.MR 2017083 (2004f:47108)
  • 6. T. Diagana, Algebraic Sum of Unbounded Normal Operators and the Square Root Problem of Kato. Rend. Sem. Math. Univ. Padova, 110 (2003), 269-275. MR 2033011 (2005b:47047)
  • 7. T. Kato, Perturbation theory for linear operators, New York (1966). MR 0203473 (34:3324)
  • 8. T. Kato, Fractional Powers of Dissipative Operators II. J. Math. Soc. Japan. 14 (1962), 242-248. MR 0151868 (27:1851)
  • 9. J.-L. Lions, Espace intermédiaires entre espaces Hilbertiens et applications. Bull. Math. Soc. Sci. Math. Phys. R. P. Roumanie (N.S.) 2 (50) (1958), 419-432. MR 0151829 (27:1812)
  • 10. J.-L. Lions, Espaces d'interpolation et domaines de puissances fractionnaires d'opérateurs. J. Math. Soc. Japan 14 (1962), 233-241. MR 0152878 (27:2850)
  • 11. A. Pazy, Semigroups of linear operators and application to partial differential equations, Springer-Verlag, New York (1983).MR 0710486 (85g:47061)
  • 12. W. Rudin, Functional Analysis, McGraw-Hill, New York (1973).MR 0365062 (51:1315)
  • 13. A. Yagi, Coincidence entre des espaces d'interpolation et des domaines de puissances fractionnaires d'opérateurs. C. R. Acad. Sci. Paris Sér. I Math. 299 (1984), no. 6, 173-176. MR 0759225 (86c:46090)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B44, 47B25, 47B15

Retrieve articles in all journals with MSC (2000): 47B44, 47B25, 47B15

Additional Information

Toka Diagana
Affiliation: Department of Mathematics, Howard University, 2441 6th Street N.W., Washington D.C. 20059

Keywords: Normal operator, self-adjoint operator, nonnegative operator, fractional powers of operators, algebraic sum, form sum, Hamiltonian, singular potentials
Received by editor(s): July 12, 2004
Received by editor(s) in revised form: January 31, 2005
Published electronically: December 15, 2005
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society